Alert archive / Indiana / Flash Flood Warnings in 2025

Flash Flood Warning 29, NWS Indianapolis, IN

July 27, 2025Knox County, Sullivan County, Indiana

NWS Indianapolis, IN issued this flash flood warning at Jul 27, 2025, 5:47 PM EDT for Knox County, Sullivan County, Indiana. It was in force for 118 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2025, 5:47 PM EDT (21:47 UTC)
Expired
Jul 27, 2025, 7:45 PM EDT
In force
118 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Knox County, IN, Sullivan County, IN

The radar

The Evansville,IN radar (KVWX), 73 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 6:06 PM EDTFLASH FLOODOaktown, INSeveral roads flooded.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 604 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
604 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
-83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

382 
WGUS53 KIND 272147
FFWIND
INC083-153-272345-
/O.NEW.KIND.FF.W.0029.250727T2147Z-250727T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
547 PM EDT Sun Jul 27 2025

The National Weather Service in Indianapolis has issued a

* Flash Flood Warning for...
  North Central Knox County in southwestern Indiana...
  South Central Sullivan County in southwestern Indiana...

* Until 745 PM EDT.

* At 547 PM EDT, trained weather spotters reported thunderstorms 
  producing heavy rain across the warned area. Between 1 and 3 
  inches of rain have fallen. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Trained spotters reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Oaktown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3891 8753 3892 8753 3892 8752 3893 8752
      3894 8752 3895 8751 3890 8736 3886 8738
      3883 8745 3883 8752 3885 8753 3886 8755
      3887 8754 3888 8755 3888 8754 3889 8754
      3890 8753 3890 8752

FLASH FLOOD...OBSERVED

$$

Eckhoff

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:18 PM EDT, 2 hours 29 minutes earlier. Its key messages:

  • Scattered showers or thunderstorms expected through this evening. Localized flooding possible
  • Heat Advisory in effect through 8PM Tuesday with dangerous heat indices at or above 105F and overnight temperatures remaining in the mid 70s with high humidity
  • Daily storm chances with more widespread thunderstorms expected for the middle of next week
  • Dangerous heat indices expected to continue into Wednesday, but greater convective chances limits confidence on advisory criteria
Area forecast discussion, Jul 27, 3:18 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
318 PM EDT Sun Jul 27 2025

.KEY MESSAGES...

- Scattered showers or thunderstorms expected through this evening.
  Localized flooding possible

- Heat Advisory in effect through 8PM Tuesday with dangerous heat
  indices at or above 105F and overnight temperatures remaining
  in the mid 70s with high humidity

- Daily storm chances with more widespread thunderstorms expected
  for the middle of next week

- Dangerous heat indices expected to continue into Wednesday, but
  greater convective chances limits confidence on advisory criteria

&&

.SHORT TERM (This evening through Monday)...
Issued at 317 PM EDT Sun Jul 27 2025

The weather pattern appears relatively similar throughout the short
term period with a Heat Advisory in effect. Highs in the low 90s
combined with muggy dewpoints well in the 70s will lead to peak heat
indices approaching or exceeding 105F during the afternoon,
especially on Monday. Overnight temperatures only falling into the
mid 70s and high humidity will not allow for much relief so the
advisory continues through the period.

Current KIND radar imagery shows scattered diurnal convection has
developed thanks to daytime heating over a hot and humid airmass in
place. This convection is expected to continue through the evening
hours before the loss of daytime heating allows for precipitation to
diminish. Severe weather is not expected, but warm rain processes
promoting efficient rainfall rates could lead to localized
flooding. This is mainly a concern if training storms occur as
mean flow suggest storms will be moving east around 15-20 mph. An
isolated shower or storm is possible during the overnight period,
but there is not a strong signal in guidance. If any shower or
storm develops, it would likely be near any lingering weak
boundaries so confidence is very low.

Low storm chances persist into Monday with another hot and humid day
ahead. Forecast soundings show strong subsidence and mid-level dry
air during the day though which may limit convective potential. The
best chance for any precipitation appears to be if upstream
convection can make it into the area. Latest CAMs show an MCS
developing well northwest of central Indiana tonight and propagating
southeastward. The system should weaken substantially before
approaching, but any remaining cold pool or outflow boundary may
help to spark additional convection Monday. Low POPs remain in the
forecast to account for the potential.

&&

.LONG TERM (Monday night through Sunday)...
Issued at 317 PM EDT Sun Jul 27 2025

Monday night through Wednesday...

An upper ridge still centered over the central CONUS early in the
extended and deep moisture still in place will allow for hot-humid
conditions to persist. A heat advisory is in effect through Tuesday
evening with peak indices around or slightly above 105F. With
central Indiana remaining on the northern or northeastern periphery
of the ridge, convection from subtle impulses could move into the
area.

A more organized system and frontal boundary is expected to move
through the region on Wednesday with greater precipitation chances.
Strong destabilization ahead of the boundary is expected with some
strengthening of mid-level flow. This may support the potential for
loosely-organized thunderstorms capable of producing damaging wind
gusts. Forecast soundings depict steep low-level lapse rates and
drier air aloft promoting strong DCAPE favoring the threat for
isolated damaging wind gusts. The Heat Advisory was not extended
into Wednesday as greater convective chances leads to more
uncertainty in peak heat index values. It does appear the advisory
may need to be extended for portions of the area in future updates
though.

Warm rain processes aiding in efficient rainfall rates could also
lead to localized flooding. This threat should be confined to any
areas that see training storms within a short period of time as mean
flow suggest storms will be moving at a sufficient pace.

Wednesday night through Sunday...

The aforementioned frontal boundary moving in Wednesday is expected
to slow down and briefly stall before a backdoor cold front finally
pushes out the deeper moisture lingering over the region. Forcing
from the boundary combined with deeper moisture still in place will
keep precipitation chances in the forecast. The greatest chances are
across south-central Indiana on Thursday as the front should linger
through most of the day. Quiet weather conditions are then expected
Friday into next weekend as surface high pressure settles in.

Expect temperatures to trend cooler into Thursday with highs in the
upper 70s to low 80s. The big difference is on Friday though once
surface high pressure moves in leading to dewpoints dropping
significantly. Look for highs in the mid-upper 70s Friday and much
more comfortable dewpoints in the 50s to low 60s. Saturday should b
e quite similar to Friday with only a slight moderation in
temperatures.

&&

.AVIATION (18Z TAF Issuance)...
Issued at 123 PM EDT Sun Jul 27 2025

Impacts:

- Scattered convection this afternoon and evening, dissipating 23Z-
01Z

Discussion:

Very limited change in the overall air mass and weather situation
across Central Indiana. As we have seen the past few days, daily
diurnal heating will lead to thunderstorm development across Central
Indiana mainly during the afternoon and evening hours. Little
overall change remains within the column, as it continues to show
steep lapse rates, abundant CAPE and high pwats. Any TSRA that does
strike a TAF site likely will produce brief MVFR to IFR conditions.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT Tuesday for INZ021-028>031-035>049-
051>057-060>065-067>072.

&&

SHORT TERM...Melo
LONG TERM...Melo
AVIATION...Updike
Hazardous weather outlook, Jul 27, 3:58 PM EDT, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
358 PM EDT Sun Jul 27 2025

INZ021-028>031-035>049-051>057-060>065-067>072-282000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
358 PM EDT Sun Jul 27 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

A Heat Advisory is in effect today. Heat Index values may reach
around 105.

Scattered thunderstorms are possible through this evening with an
isolated storm possible tonight. Severe weather is not expected, but
an isolated strong to severe wind gust cannot be completely ruled
out. Storms may also produce heavy rain resulting in flooding.
Lightning is a threat with any thunderstorm.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Afternoon heat indices as hot as 100 to 110 are possible through
Wednesday. The Heat Advisory has been extended through 8PM Tuesday as
heat indices will be near or above 105F each afternoon and overnight
temperatures remain in the mid 70s.

Afternoon thunderstorms are possible through Thursday. An isolated
severe storm cannot be ruled out at times with damaging wind gusts
being the primary threat. More widespread thunderstorms are expected
with the potential for isolated damaging wind gusts Wednesday and
possibly into Thursday.

Any storm through Thursday will have the potential for heavy rain
and localized flooding, as well as the threat for dangerous cloud to
ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, though spotters are encouraged
to report any strong wind gusts or damage observed along with any
flooding.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Jul 27, 3:37 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
337 PM EDT Sun Jul 27 2025

INZ053-060-061-272015-
Owen IN-Greene IN-Sullivan IN-
337 PM EDT Sun Jul 27 2025

...Strong thunderstorms will impact portions of southeastern
Sullivan, southern Owen and Greene Counties through 415 PM EDT...

At 336 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Bloomfield to 8 miles
southwest of Linton. Movement was east at 15 mph.

HAZARD...Winds in excess of 40 mph. Localized flooding.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Linton, Bloomfield, Worthington, Lyons, Switz City, Newberry,
Solsberry, Pleasantville, Owensburg, and Freedom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3891 8735 3917 8711 3917 8705 3920 8705
      3922 8668 3890 8668
TIME...MOT...LOC 1936Z 273DEG 15KT 3917 8707 3895 8728

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ME
Special weather statement, Jul 27, 4:15 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
415 PM EDT Sun Jul 27 2025

INZ053-061-067>069-272100-
Daviess IN-Knox IN-Owen IN-Martin IN-Greene IN-
415 PM EDT Sun Jul 27 2025

...Strong thunderstorms will impact portions of northeastern Knox,
south central Owen, northwestern Martin, eastern Greene and
northeastern Daviess Counties through 500 PM EDT...

At 415 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles southwest of Spencer to near
Bloomfield to 12 miles southeast of Linton. Movement was southeast at
20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bloomfield, Elnora, Newberry, Crane, Owensburg, and Solsberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3888 8720 3904 8695 3920 8698 3917 8668
      3892 8668 3884 8684
TIME...MOT...LOC 2015Z 293DEG 20KT 3910 8689 3902 8688 3894 8695

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ME
Special weather statement, Jul 27, 4:28 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
428 PM EDT Sun Jul 27 2025

INZ060-061-067>069-272115-
Daviess IN-Knox IN-Martin IN-Greene IN-Sullivan IN-
428 PM EDT Sun Jul 27 2025

...Strong thunderstorms will impact portions of southeastern
Sullivan, northeastern Knox, northwestern Martin, southwestern Greene
and northern Daviess Counties through 515 PM EDT...

At 428 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Flat Rock to 9 miles south of Linton. Movement
was east at 30 mph.

HAZARD...Winds in excess of 40 mph. Localized flooding.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Odon, Carlisle, Elnora, Oaktown, Plainville, Sandborn, Edwardsport,
Newberry, Crane, Pleasantville, and Freelandville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3887 8754 3887 8755 3888 8754 3890 8754
      3889 8753 3890 8753 3890 8752 3892 8753
      3892 8752 3894 8752 3895 8751 3898 8754
      3897 8726 3892 8684 3881 8695 3880 8731
      3882 8753 3885 8753 3886 8755
TIME...MOT...LOC 2028Z 270DEG 24KT 3892 8765 3890 8710

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ME
Special weather statement, Jul 27, 4:40 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
440 PM EDT Sun Jul 27 2025

INZ060-272115-
Sullivan IN-
440 PM EDT Sun Jul 27 2025

...A strong thunderstorm will impact portions of southern Sullivan
County through 515 PM EDT...

At 439 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palestine, or 9 miles east of Robinson, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sullivan, Carlisle, Merom, Turtle Creek Reservoir, and Paxton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3915 8732 3896 8725 3892 8753 3893 8752
      3894 8752 3896 8751 3897 8753 3899 8758
      3899 8756 3900 8758 3903 8757 3904 8758
      3906 8757 3907 8759
TIME...MOT...LOC 2039Z 255DEG 16KT 3897 8757

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ME
Special weather statement, Jul 27, 4:45 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
445 PM EDT Sun Jul 27 2025

INZ070-071-272130-
Lawrence IN-Jackson IN-
445 PM EDT Sun Jul 27 2025

...A strong thunderstorm will impact portions of east central
Lawrence and southwestern Jackson Counties through 530 PM EDT...

At 444 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Bedford, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph. Localized flooding.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Brownstown, Medora, Vallonia, and Pleasant View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3881 8641 3887 8642 3893 8621 3897 8600
      3879 8599
TIME...MOT...LOC 2044Z 262DEG 13KT 3886 8628

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ME
Special weather statement, Jul 27, 5:06 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
506 PM EDT Sun Jul 27 2025

INZ051-060-272130-
Vigo IN-Sullivan IN-
506 PM EDT Sun Jul 27 2025

...A strong thunderstorm will impact portions of southern Vigo and
northern Sullivan Counties through 530 PM EDT...

At 506 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hutsonville, or 10 miles northeast of Robinson, moving northeast at
10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sullivan, Shelburn, Fairbanks, Merom, and Graysville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3917 8764 3917 8762 3918 8762 3918 8761
      3921 8758 3926 8758 3930 8753 3915 8731
      3905 8757 3906 8757 3908 8760 3909 8762
      3910 8761 3911 8765 3912 8765 3912 8763
      3913 8766
TIME...MOT...LOC 2106Z 205DEG 8KT 3913 8761

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ME

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:02 PM EDTSpecial Weather StatementINDMadison13 min
Jul 26, 8:13 PM EDTSevere Thunderstorm WarningINDRandolph31 min
Jul 26, 8:29 PM EDTSpecial Weather StatementINDDelaware46 min
Jul 26, 8:50 PM EDTAreal Flood AdvisoryINDDelaware2 hr
Jul 26, 8:55 PM EDTSpecial Weather StatementINDRandolph50 min
Jul 26, 9:10 PM EDTAreal Flood AdvisoryINDDelaware, Randolph3 hr
Jul 26, 9:24 PM EDTFlash Flood WarningINDDelaware, Randolph3 hr
Jul 27, 3:25 AM EDTHeat AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more65 hr
Jul 27, 2:00 PM EDTSpecial Weather StatementINDBrown30 min
Jul 27, 2:29 PM EDTSpecial Weather StatementINDBartholomew31 min
Jul 27, 3:01 PM EDTSpecial Weather StatementINDBartholomew, Decatur44 min
Jul 27, 3:37 PM EDTSpecial Weather StatementINDGreene38 min
Jul 27, 3:49 PM EDTSevere Thunderstorm WarningINDGreene26 min
Jul 27, 4:15 PM EDTSpecial Weather StatementINDGreene45 min
Jul 27, 4:19 PM EDTAreal Flood AdvisoryINDClay, Greene, Owen116 min
Jul 27, 4:28 PM EDTSpecial Weather StatementINDDaviess47 min
Jul 27, 4:40 PM EDTSpecial Weather StatementINDSullivan35 min
Jul 27, 4:45 PM EDTSpecial Weather StatementINDJackson45 min
Jul 27, 4:55 PM EDTAreal Flood AdvisoryINDGreene, Knox, Sullivan3 hr
Jul 27, 5:06 PM EDTSpecial Weather StatementINDSullivan24 min
Jul 27, 5:42 PM EDTAreal Flood AdvisoryINDLawrence2 hr
Jul 27, 6:12 PM EDTAreal Flood AdvisoryINDDaviess, Martin2 hr

Nearby

Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.